Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 180, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 6, 2016, 7:57 PM CDT for Andrews County, Ector County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 6, 2016, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 22 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:22 PM CDT | TSTM WND GST 69 | Odessa, TX | 69MPH GUST MEASURED AT ODESSA-SCHLEMEYER FIELD |
| Jul 6, 8:24 PM CDT | TSTM WND DMG | Odessa, TX | NUMEROUS POWER POLES DOWN ALONG YUKON ROAD NEAR RATLIFF STADIUM. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
074
WUUS54 KMAF 070057
SVRMAF
TXC003-135-070145-
/O.NEW.KMAF.SV.W.0180.160707T0057Z-160707T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ANDREWS COUNTY IN WESTERN TEXAS...
NORTHERN ECTOR COUNTY IN WESTERN TEXAS...
* UNTIL 845 PM CDT
* AT 757 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF NORTH COWDEN TO NEAR GOLDSMITH...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...GOLDSMITH...ODESSA SCHELEMEYER FIELD...NORTH
COWDEN AND NOTREES.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 110 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MIDLAND.
&&
LAT...LON 3208 10229 3190 10228 3176 10234 3188 10277
3208 10269 3222 10247 3220 10221 3209 10221
TIME...MOT...LOC 0057Z 282DEG 18KT 3216 10247 3207 10261 3193 10267
HAIL...0.88IN
WIND...60MPH
$$
841 follow-up statement
900
WWUS54 KMAF 070116
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT WED JUL 6 2016
TXC003-135-070145-
/O.CON.KMAF.SV.W.0180.000000T0000Z-160707T0145Z/
ANDREWS TX-ECTOR TX-
816 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN ANDREWS AND NORTHERN ECTOR COUNTIES...
AT 816 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF ODESSA SCHELEMEYER FIELD TO NEAR
NORTH COWDEN TO NEAR GOLDSMITH...MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...GOLDSMITH...ODESSA SCHELEMEYER FIELD AND NORTH
COWDEN.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 110 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND.
&&
LAT...LON 3208 10229 3190 10228 3176 10234 3186 10269
3208 10262 3222 10247 3220 10221 3209 10221
TIME...MOT...LOC 0116Z 282DEG 18KT 3214 10238 3205 10252 3191 10258
HAIL...0.88IN
WIND...70MPH
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
646 PM CDT WED JUL 6 2016
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
The main aviation concern is scattered thunderstorms ongoing
across the area this evening, with the best chance for impacts at
INK, PEQ, MAF, and FST where TEMPOs have been included for the
first few hours of the forecast period. Variable gusty winds are
the primary threat, though there is potential for brief MVFR
visibility in rain or blowing dust. Beyond this evening, VFR
conditions should prevail, with S/SW winds through the period,
which could be gusty at FST and MAF.
&&
.PREV DISCUSSION... /issued 231 PM CDT WED JUL 6 2016/
DISCUSSION...
Some change expected in the coming days as record or near record
heat continues, but chances of rain increase. An upper high
combined with a mid level thermal ridge will keep temperatures
well above normal into this weekend and possibly even next week.
Record warm lows continue to fall as we only bottomed out at 79
once again this morning (old record 76 in 1998). This could change
if a storm or outflow boundary moves over the airport. The record
high for today is 107 set in 1994 and as of 230 PM it is 101 at
Midland Intl. The record high for tomorrow (7/7) is 108 set in
1994. While we are not anticipating these records to be broken,
temperatures are still hot enough for a Heat Advisory across most
of the area. Will extend the current advisory into Thursday across
the same areas, leaving the east out where better moisture will
keep temperatures cooler.
As was the case the last couple of days, mid level moisture combined
with intense heating to produce scattered showers and thunderstorms.
Some of these storms were severe with wind gusts up to 80 mph.
Expect nothing different the next few days as a dry sub-cloud layer
will again allow for strong, damaging winds to occur in and near any
thunderstorm. Precip chances may increase slightly Friday into the
weekend as a more potent mid level disturbance moves across the
area. The extra lift will allow for an uptick in convection each
afternoon. Mid level moisture will stick around into next week, so
will continue to carry mentionable PoPs in the forecast through the
extended. Even with the increase in moisture, it appears
temperatures will stay above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 102 75 99 / 10 20 10 20
Carlsbad 74 107 74 105 / 10 20 20 20
Dryden 76 103 77 102 / 10 20 10 20
Fort Stockton 76 104 76 100 / 10 20 20 30
Guadalupe Pass 73 97 72 93 / 10 20 20 30
Hobbs 71 105 72 100 / 20 20 20 20
Marfa 69 95 70 93 / 20 30 30 30
Midland Intl Airport 79 105 79 102 / 10 20 20 20
Odessa 79 104 79 102 / 10 20 20 20
Wink 75 106 76 103 / 10 20 20 20
&&
.MAF Watches/Warnings/Advisories...
NM...Heat Advisory until 7 PM MDT Thursday for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ Thursday for Andrews-Big
Bend Area-Crane-Davis/Apache Mountains Area-Ector-Gaines-
Guadalupe Mountains-Loving-Marfa Plateau-Midland-Pecos-
Presidio Valley-Reeves County and Upper Trans Pecos-Upton-
Van Horn and Highway 54 Corridor-Ward-Winkler.
Heat Advisory until 9 PM CDT this evening for Dawson-Martin.
&&Hazardous weather outlook, Jul 6, 1:18 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 118 PM CDT WED JUL 6 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 118 PM CDT WED JUL 6 2016 /1218 PM MDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO MAINLY LATE THIS AFTERNOON INTO EARLY EVENING. THE BETTER CHANCE OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND THE DAVIS MOUNTAINS. STRONGER THUNDERSTORMS WILL PRODUCE SMALL HAIL AND STRONG WINDS WITH GUSTS 40 TO 55 MPH. A FEW STORMS COULD BECOME BRIEFLY SEVERE WITH WIND GUSTS EXCEEDING 60 MPH. LOCALIZED FLOODING IS POSSIBLE IN FLOOD PRONE AREAS DUE TO SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE ISOLATED TO SCATTERED ACROSS MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL BE GREATEST IN THE MOUNTAINS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS WITH GUSTS TO 55 MPH POSSIBLE. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
In the hours before
Special weather statement, Jul 6, 6:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 645 PM CDT WED JUL 6 2016 TXZ067-068-075-070030- WARD TX-CRANE TX-PECOS TX- 645 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRANE...NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROYALTY...OR 16 MILES SOUTHEAST OF MONAHANS...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IMPERIAL...TUBBS CORNER...CORDONA LAKE...ROYALTY AND GRANDFALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND. && LAT...LON 3119 10276 3139 10289 3153 10278 3134 10244 TIME...MOT...LOC 2345Z 268DEG 8KT 3137 10277 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 54 min |
| Jul 6, 9:16 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Jul 7, 5:11 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jul 7, 5:48 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| Jul 7, 5:54 PM CDT | Special Weather Statement | MAF | Ward | 51 min |
| Jul 7, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Jul 7, 6:21 PM CDT | Special Weather Statement | MAF | Crane, Upton | 39 min |
| Jul 7, 6:33 PM CDT | Special Weather Statement | MAF | Winkler | 42 min |
| Jul 7, 6:52 PM CDT | Special Weather Statement | MAF | Crane | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.